Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 9, 2013, 4:59 AM CST for 24 counties in Texas. It took effect at Mar 9, 2013, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 4:59 AM CST (10:59 UTC)
- In effect from
- Mar 9, 2013, 10:00 AM CST
- Expired
- Mar 9, 2013, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
904 WWUS74 KLUB 091059 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 459 AM CST SAT MAR 9 2013 TXZ021>044-100000- /O.NEW.KLUB.WI.Y.0006.130309T1600Z-130310T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 459 AM CST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...10 AM THIS MORNING THROUGH 6 PM THIS EVENING. * WINDS...WEST NEAR 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...TRAVEL WILL BECOME DIFFICULT THIS AFTERNOON...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL ALSO OCCUR...REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG ALONG WITH AREAS OF BLOWING DUST WILL MAKE DRIVING DIFFICULT AT TIMES. USE EXTRA CAUTION AND ALLOW ADDITIONAL STOPPING DISTANCE. && $$
1 follow-up statement
256 WWUS74 KLUB 092103 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 303 PM CST SAT MAR 9 2013 TXZ021>044-100000- /O.CON.KLUB.WI.Y.0006.000000T0000Z-130310T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 303 PM CST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...CONTINUING THROUGH 6 PM THIS EVENING. * WINDS...SUSTAINED FROM THE WEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADWAYS. PATCHY BLOWING DUST WILL ALSO OCCUR...REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG ALONG WITH AREAS OF BLOWING DUST WILL MAKE DRIVING DIFFICULT AT TIMES. USE EXTRA CAUTION AND ALLOW ADDITIONAL STOPPING DISTANCE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:49 AM CST, 10 minutes earlier.
Area forecast discussion, Mar 9, 4:49 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 449 AM CST SAT MAR 9 2013 .SHORT TERM... DRYLINE HAS REMAINED STATIONED OVER EASTERN NEW MEXICO THIS MORNING AS UPPER LOW CONTINUES SPINNING NEAR THE FOUR CORNERS REGION. EXPECT THIS FEATURE AND ASSOCIATED LIFT TO PUSH QUICKLY EAST WITH SOME ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY FORMING ALONG THE ATTENDANT PACIFIC FRONT. BOUNDARY LAYER STABILIZATION WILL LIKELY LIMIT THE SEVERITY OF ANY STORMS THAT DEVELOP...BUT ELEVATED INSTABILITY OWING TO STEEPENING LAPSE RATES WILL NONETHELESS PROMOTE THE THREAT OF SOME SMALL SIZED HAIL IF STORMS CAN BECOME ESTABLISHED IN OUR REGION. FOCUS WILL QUICKLY TURN TO DRIER AND WINDIER CONDITIONS IN WAKE OF THIS LOW. AN INCREASING PRESSURE GRADIENT WILL DEVELOP AS THE UPPER LOW PUSHES TOWARD WESTERN KANSAS AND CAUSES A SURFACE LOW TO DEEPEN. WHILE THE 200 NAUTICAL MILE H70 HEIGHT GRADIENT HAS TRENDED DOWNWARD TO NEAR 70 METERS...SUSTAINED SURFACE WINDS OF 30-35 MPH STILL LOOK INEVITABLE...THUS WARRANTING A WIND ADVISORY FROM 16-00Z TODAY. TROPOSPHERIC WIND MAXIMUMS WILL QUICKLY PUSH EAST THIS AFTERNOON OVER THE ROLLING PLAINS...NEGATING HIGH WIND WARNING CRITERIA ON THE FAVORED CAPROCK. BLOWING DUST WILL BE A CONCERN...ESPECIALLY ON THE CAPROCK. HIGHER RAINFALL AMOUNTS AND COVERAGE LAST NIGHT AND THIS MORNING WOULD HAVE LIMITED THIS POTENTIAL...BUT LOCATIONS SOUTHWEST OF LUBBOCK GENERALLY ONLY PICKED UP A FEW HUNDREDTHS OF AN INCH. AREAS AROUND PLAINVIEW TO LITTLEFIELD AND NORTHWEST RECEIVED A QUARTER OF AN INCH WITH ISOLATED REPORTS UP TO NEAR HALF AN INCH...BUT WIDESPREAD SIGNIFICANT RAIN BY AND LARGE WAS NOT THE RULE AS SITES SOUTH AND EAST OF LUBBOCK REMAINED DRY. A NORTHWEST TO SOUTHEAST GRADIENT IN TEMPERATURES WILL OCCUR THIS AFTERNOON AS THE COOL NATURED PACIFIC FRONT PUSHES THROUGH...RANGING FROM THE UPPER 50S ACROSS NORTHWEST ZONES TO MID 70S FOR THE SOUTHEASTERN REACHES OF THE FORECAST AREA. A CANADIAN FRONT WILL MOVE THROUGH TONIGHT FROM THE NORTHWEST AND KEEP WINDS IN THE 15-25 MPH RANGE. COLD AIR ADVECTION WILL AID IN COOLING OVERNIGHT LOWS INTO THE UPPER 20S TO MID 30S WEST OF THE ESCARPMENT...WHILE AREAS TO THE EAST WILL ONLY BOTTOM OUT IN THE UPPER 30S TO AROUND 40. && .LONG TERM... BY SUNDAY MORNING...THIS MORNING/S WEATHER MAKER SHOULD BE SITUATED OVER THE CENTRAL PLAINS WITH A TROUGH TRAILING BACK TO THE BAJA PENINSULA. A SUBTENDING LOBE WILL ROTATE AROUND THE BACK SIDE OF THE LOW ON SUNDAY BRINGING A BIT OF REINFORCING ENERGY FOR A CANADIAN FRONT DUE IN TONIGHT. NORTHWEST FLOW WILL THEN PERSIST FOR THE REMAINDER OF THE EXTENDED THOUGH SLOWLY FLATTENING AS NEGATIVELY TILTED RIDGE EXTENDS FROM THE DESERT SOUTHWEST INTO EXTREME WESTERN CANADA. AS FRONT FRONT PUSHES THROUGH EARLY SUNDAY...CONVECTION LOOKS TO BREAK OUT TO OUR SOUTHEAST AND CONTINUE IN THAT DIRECTION. TO OUR NORTH...SOME LIGHT WRAP-AROUND PRECIPITATION SHOULD BE ABLE TO GET GOING ON THE WESTERN PERIPHERY OF THE UPPER LOW AND MAY MAKE IT AS FAR SOUTH AS THE TEXAS PANHANDLE. STILL...WILL KEEP FORECAST DRY FOR OUR CWFA. WINDS WILL BE QUITE STOUT ON SUNDAY BEHIND THE FRONT WITH SPEEDS IN THE 20 TO 30 MPH RANGE. AFTER RETURN FLOW STARTS TO GET GOING LATE MONDAY...NEXT WEAK FRONT WILL TRY TO MAKE IT INTO THE NORTHWESTERN PANHANDLE TUESDAY MORNING AND AGAIN THURSDAY AND SATURDAY MORNINGS WITH LITTLE TO SHOW OTHER THAN A WIND SHIFT. DRY CONDITIONS TO PREVAIL WITH LOTS OF SUN FOR SPRING BREAK. && .FIRE WEATHER... MUCH DRIER AND WINDIER CONDITIONS BEHIND A PACIFIC FRONT WILL DROP MINIMUM RELATIVE HUMIDITY VALUES INTO THE TEENS TO LOW 20S AREAWIDE. PORTIONS OF THE SOUTHERN SOUTH PLAINS WILL DIP TO 15 PERCENT OR BELOW ALONG WITH MUCH OF THE ROLLING PLAINS WHERE TEMPERATURES WILL BE WARMER. WINDS WILL BE SUSTAINED AROUND 30 MPH WITH GUSTS OF 40-50 MPH. TEMPERATURES NOT TOO FAR ABOVE AVERAGE...A LACK OF DRY FUELS...AND A QUICKLY EASTWARD MOVING MID LEVEL JET MAXIMUM SHOULD PRECLUDE WIDESPREAD AND LONG DURATION RED FLAG MINUTES. WILL STILL EXPERIENCE ELEVATED TO CRITICAL CONDITIONS THIS AFTERNOON...SO WILL ISSUE A FIRE DANGER STATEMENT TO CONVEY THIS THREAT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 27 47 25 60 / 0 0 0 0 0 TULIA 60 31 45 23 61 / 10 0 0 0 0 PLAINVIEW 61 31 47 23 62 / 10 0 0 0 0 LEVELLAND 63 33 51 27 64 / 10 0 0 0 0 LUBBOCK 64 34 50 26 63 / 10 0 0 0 0 DENVER CITY 63 33 52 29 63 / 0 0 0 0 0 BROWNFIELD 65 35 52 28 64 / 10 0 0 0 0 CHILDRESS 70 37 50 29 60 / 20 0 0 0 0 SPUR 69 40 52 28 62 / 20 0 0 0 0 ASPERMONT 76 39 52 29 61 / 20 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 31/26
Hazardous weather outlook, Mar 9, 4:52 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 452 AM CST SAT MAR 9 2013 TXZ021>044-101100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 452 AM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER A DRY AIRMASS WILL COMBINE WITH WIND SPEEDS OF 30 TO 35 MPH TO PRODUCE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. IT IS ENCOURAGED TO REFRAIN FROM ANY OUTDOOR BURNING TODAY. NON PRECIPITATION WEST WINDS OF 30 TO 35 MPH WILL PRODUCE AREAS OF BLOWING DUST LATE THIS MORNING THROUGH THIS AFTERNOON. TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHERLY WINDS ARE EXPECTED ON SUNDAY BEHIND A COLD FRONT WHICH ARE EXPECTED TO LAST MUCH OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Mar 8, 11:10 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1110 PM CST FRI MAR 8 2013
TXZ023-090545-
SWISHER-
1110 PM CST FRI MAR 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SWISHER COUNTY...
AT 1108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TULIA...MOVING NORTHEAST AT
40 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3475 10149 3474 10147 3467 10147 3437 10184
3450 10200 3475 10172 3475 10157 3475 10152
3475 10151 3475 10150
TIME...MOT...LOC 0510Z 224DEG 50KT 3450 10185
05The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:17 PM CST | Special Weather Statement | LUB | Bailey, Castro, Cochran, Hockley, Lamb | 43 min |
| Mar 8, 8:54 PM CST | Special Weather Statement | LUB | Hale | 36 min |
| Mar 8, 9:29 PM CST | Special Weather Statement | LUB | Floyd | 31 min |
| Mar 8, 11:10 PM CST | Special Weather Statement | LUB | Swisher | 35 min |
| Mar 8, 11:12 PM CST | Severe Thunderstorm Warning | LUB | Swisher | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.